Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 91, NWS Hastings, NE

May 30, 20115 counties in Nebraska

NWS Hastings, NE issued this severe thunderstorm warning at May 30, 2011, 10:03 PM CDT for 5 counties in Nebraska. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 30, 2011, 10:03 PM CDT (03:03 UTC)
Expired
May 30, 2011, 10:45 PM CDT
In force
42 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Hamilton County, NE, Merrick County, NE, Nance County, NE, Polk County, NE, York County, NE

The radar

The Omaha radar (KOAX), 107 km from the middle of the area, began a volume at 03:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 30, 8:37 PM CDTSevere Thunderstorm Watch PDSSPC5 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 3.1 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2011-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2253 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2011-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 230 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2253 J/kg
Mixed-layer CIN
-150 J/kg
Mixed-layer LCL
998 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
230 m²/s²
0-3 km storm-relative helicity
331 m²/s²
Significant tornado parameter
1.0
Supercell composite
4.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

831 
WUUS53 KGID 310303
SVRGID
NEC081-121-125-143-185-310345-
/O.NEW.KGID.SV.W.0091.110531T0303Z-110531T0345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
1003 PM CDT MON MAY 30 2011

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HAMILTON COUNTY IN SOUTH CENTRAL NEBRASKA...
  EASTERN MERRICK COUNTY IN CENTRAL NEBRASKA...
  EASTERN NANCE COUNTY IN CENTRAL NEBRASKA...
  POLK COUNTY IN EAST CENTRAL NEBRASKA...
  YORK COUNTY IN EAST CENTRAL NEBRASKA...

* UNTIL 1045 PM CDT

* AT 957 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM GENOA TO 6 MILES SOUTH OF
  GLENVIL...AND MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  YORK...HAMPTON...SILVER CREEK...POLK...STOCKHAM...HENDERSON...
  BRADSHAW...STROMSBURG...OSCEOLA...BENEDICT...LUSHTON...SHELBY...
  MCCOOL JUNCTION...GRESHAM...WACO AND THAYER.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 323 AND 365.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4070 9737 4070 9825 4153 9788 4153 9771
      4140 9770 4140 9760 4134 9759 4137 9751
      4139 9737
TIME...MOT...LOC 0303Z 270DEG 31KT 4147 9771 4041 9821
WIND...HAIL 70MPH 1.00IN

$$
HEINLEIN
1 follow-up statement
969 
WWUS53 KGID 310344
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1044 PM CDT MON MAY 30 2011

NEC081-121-125-143-185-310354-
/O.EXP.KGID.SV.W.0091.000000T0000Z-110531T0345Z/
HAMILTON NE-MERRICK NE-NANCE NE-POLK NE-YORK NE-
1044 PM CDT MON MAY 30 2011

...THE SEVERE THUNDERSTORM WARNING FOR YORK...POLK...EASTERN NANCE...
EASTERN MERRICK AND HAMILTON COUNTIES WILL EXPIRE AT 1045 PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY.  HOWEVER GUSTY WINDS OF 40 TO 50 MPH ARE STILL POSSIBLE 
WITH THESE THUNDERSTORMS.

LAT...LON 4070 9737 4070 9825 4153 9788 4153 9771
      4140 9770 4140 9760 4134 9759 4137 9751
      4139 9737
TIME...MOT...LOC 0344Z 270DEG 31KT 4147 9724 4041 9775

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 9:51 PM CDT, 12 minutes earlier.

Area forecast discussion, May 30, 9:51 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
951 PM CDT MON MAY 30 2011

.UPDATE...WINDS CONTINUE AHEAD AND BEHIND THE LINE OF
THUNDERSTORMS. THE WINDS SHOULD DIMINISH IN THE NEXT FEW HOURS.

&&

.PREV DISCUSSION... /ISSUED 848 PM CDT MON MAY 30 2011/

UPDATE...JUST QUICK UPDATE WITH THE WATCH CHANGES.

PREV DISCUSSION... /ISSUED 707 PM CDT MON MAY 30 2011/

UPDATE...AFTER A LONG WAIT...POTENTIALLY STRONG TO SEVERE STORMS
FINALLY STARTING TO BUILD DOWN INTO WESTERN DAWSON COUNTY AS OF
00Z. 23Z RUC STEADILY BUILDS CONVECTION EASTWARD/SOUTHWARD ACROSS
MOST OF CWA THROUGH THE EVENING...WITH OVERALL THINKING FROM
AFTERNOON DISCUSSION BELOW STILL INTACT...ALTHOUGH QUESTIONS ABOUT
AREAL COVERAGE STILL REMAIN. STILL CANNOT RULE OUT A BRIEF TORNADO
WITH LOW LEVEL SHEAR RAMPING UP...BUT QUASI-LINEAR MODE SHOULD
FAVOR DAMAGING WINDS AND LARGE HAIL. WIND HEADLINES CONTINUE AS
IS...WITH SOME OF THE STRONGEST SPEEDS OF THE DAY WITH ISOLATED
GUSTS OVER 50 MPH FINALLY BEING REALIZED DURING THE PAST FEW
HOURS.

AVIATION...00Z KGRI TAF. VFR CIG/VSBY STILL FORECAST TO DOMINATE
THE VAST MAJORITY...IF NOT THE ENTIRE PERIOD...ALTHOUGH THERE ARE
SOME DEFINITE CONCERNS FOR THUNDERSTORMS MAINLY IN THE FIRST 5
HOURS. STARTING THE PERIOD...STRONG TO SEVERE THUNDERSTORMS ARE
FINALLY STARTING TO BUILD ABOUT 90 MILES WEST OF KGRI...AND
ANTICIPATE A FAIRLY SOLID LINE OF STORMS TO EVENTUALLY PASS
THROUGH THE AREA LATER THIS EVENING. HAVE FINE TUNED TEMPO GROUP
SLIGHTLY TO FOCUS ON A 3 HOUR PERIOD FROM 02-05Z FOR THE MOST
LIKELY THUNDERSTORM TIME...AND IF STORMS DO IMPACT THE
TERMINAL...GUSTS TO AT LEAST 50KT AND HAIL TO AROUND QUARTER SIZE
ARE POSSIBLE. PRIOR TO THE ARRIVAL OF ANY STORMS...STRONG SOUTH
WINDS WILL CONTINUE THIS EVENING WITH CONTINUED GUSTS TO AROUND
40KT. ONCE STORMS MOVE EAST AND COLD FRONT PASSES...LIGHTER
WESTERLY WINDS WILL PREVAIL ALONG WITH MAINLY CLEAR SKIES THROUGH
THE LAST 18 HOURS OF THE PERIOD. WESTERLY BREEZES WILL PICK UP
SLIGHTLY DURING THE DAY TUESDAY...WITH GUSTS TO AROUND 20KT
LIKELY.

PREV DISCUSSION... /ISSUED 404 PM CDT MON MAY 30 2011/

SHORT TERM...THROUGH 12Z WEDNESDAY. FOREMOST CONCERN IS THE RISK
OF SEVERE THUNDERSTORMS THROUGH THE EVENING HOURS. OTHERWISE...MAINLY
QUIET WEATHER CONDITIONS ANTICIPATED BEYOND MIDNIGHT TONIGHT
THROUGH THE FOLLOWING 24-30 HOURS.

19Z OBJECTIVE SFC ANALYSIS PLACES 993MB LOW ACROSS EASTERN
COLORADO...WITH WELL DEFINED TROUGH AXIS/COLD FRONT EXTENDING
NORTHEAST ALONG A LINE JUST OUTSIDE THE WEST/NORTHWEST FRINGES OF
THE CWA. SURFACE TEMPS ARE WELL INTO THE UPPER 80S TO LOW 90S MOST
AREAS...WITH FORECAST HIGHS WORKING OUT FAIRLY WELL. ALOFT...LATEST
WATER VAPOR SATELLITE IMAGERY AND SHORT TERM MODEL GUIDANCE
CLEARLY DEPICTS NEGATIVELY TILTED MID LEVEL SHORTWAVE CHARGING
ACROSS THE CENTRAL HIGH PLAINS TOWARD WESTERN NEB...WITH STRONG-
SEVERE CONVECTION ALREADY FIRING NORTHWEST OF THE CWA ACROSS THE
SANDHILLS.

BEFORE TALKING SEVERE THUNDERSTORMS...A QUICK COMMENT REGARDING
THE ONGOING HIGH WIND WARNING/ADVISORY. DESPITE BEING QUITE WINDY
TODAY WITH WIDESPREAD SUSTAINED SPEEDS 30-35 MPH AND GUSTS TO
AROUND 45 MPH...MOST OF THE AREA HAS REALLY STRUGGLED TO REACH
TRUE WARNING CRITERIA. HOWEVER...GIVEN THAT WE ARE JUST GETTING
INTO THE PEAK MIXING TIME OF THE DAY...SUSPECT THAT AT THE VERY
LEAST WE COULD GET CLOSE TO REACHING SOME SUSTAINED 40 MPH
OBS...ESPECIALLY IN NORTH CENTRAL KS. AS A RESULT...WILL LET
WARNING RIDE AS IS FOR GENERALLY THE SOUTHWEST HALF OF THE
CWA...ALTHOUGH IN REALITY THE SPEEDS ARE MORE IN LINE WITH A MID
TO HIGH END ADVISORY. OBVIOUSLY THE ADVISORY IS WORKING OUT GREAT
FOR NORTHEAST AREAS.

THE SHORT STORY REGARDING SEVERE POTENTIAL IS THAT THE MAIN WINDOW
OF OPPORTUNITY LOOKS TO FOCUS IN THE 5PM TO 11 PM TIME FRAME...AND
THE MAJORITY OF THE NEB CWA EXCEPT SOME OF THE EASTERN TWO ROWS IS
ALREADY IN A TOR WATCH VALID THROUGH 02Z...WITH THE EXPECTATION
THAT FUTURE WATCHES COULD BE NEEDED FARTHER SOUTH/SOUTHEAST AS
THINGS DEVELOP. OVERALL THINKING HASN/T CHANGED MUCH FROM PREVIOUS
SHIFTS...AND HAVE BASED DETAILS PRIMARILY ON THE THINKING OF SHORT
TERM MODELS SUCH AS THE RUC/HRRR. THESE MODELS...ALONG WITH
CURRENT SPC RUC ANALYSIS INDICATES STRONG CONVERGENCE ALONG THE
COLD FRONT TO THE NORTHWEST...AND NOT SURPRISING THAT INITIAL
SEVERE STORMS GOING UP HERE WITH MLCAPE 2000-3000 J/KG. VISIBLE SAT
AS OF 2030Z INDICATING AT LEAST MODEST CU DEVELOPMENT SOUTHWARD
ALONG THE DRYLINE EXTENDING FROM THE NORTH PLATTE AREA SOUTHWARD
INTO WEST CENTRAL KS. WITH STORM MOTION GENERALLY TO THE NORTHEAST
AT LEAST 45 MPH...INITIAL STORMS ARE NOT THREATENING TO MOVE
INTO CWA YET...AND COULD SEE CWA WAITING UNTIL AT LEAST 22Z IF NOT
AN HOUR OR TWO LATER TO SEE MUCH GOING ON. THE REAL QUESTION MARK
IS WHETHER AND HOW EXTENSIVELY CONVECTION WILL FIRE SOUTHWARD DOWN
THE DRYLINE ACROSS KS. WHILE 18Z RUC13 KEEPS THIS DEVELOPMENT TO
ALMOST NOTHING...18Z NAM AND HRRR ARE MORE AGGRESSIVE EITHER
BLOWING UP THE DRYLINE OR BUILDING CONVECTION DOWN THE COLD FRONT
INTO KS ZONES ESPECIALLY TOWARD SUNSET. A QUICK RUNDOWN OF
FAVORABLE SEVERE PARAMETERS THIS EVENING INCLUDE 0-6KM BULK SHEAR
40-50KT...0-1KM BULK SHEAR INCREASING TO AT LEAST 30-35KT AS THE
LOW LEVEL JET ACCELERATES THIS EVENING. THIS DEGREE OF LOW LEVEL
SHEAR IS MORE THAN ENOUGH TO SUPPORT AT LEAST A FEW
TORNADOES...ALTHOUGH THE STRONG LINEAR FORCING BRINGS CONVECTIVE
MODE INTO QUESTION...WITH DISCRETE CELLS EXPECTED TO TREND TOWARD
LINEAR FAIRLY QUICKLY. ALSO ACTING AGAINST A HIGHER END TORNADO
THREAT ARE HIGH LCL HEIGHTS RANGING FROM 1500M IN THE NORTHEAST TO
OVER 2000M IN THE SOUTHWEST. WITH ENVIRONMENTAL WIND FIELDS AS
STRONG AS THEY ARE...ANTICIPATE DAMAGING WIND GUST POTENTIAL TO BE
RATHER HIGH...AND WENT WITH 80 MPH POTENTIAL IN THE HWO ALONG WITH
GOLF BALL HAIL.

AS THE COLD FRONT SWEEPS EASTWARD LATER THIS EVENING...CONVECTIVE
POTENTIAL WILL GO OFF TO THE EAST/SOUTH WITH IT...AND HRRR SHOWS
ALL BUT FAR SOUTHEAST CWA TO ALREADY BE CONVECTION FREE BY
MIDNIGHT...ALTHOUGH THE NAM SUGGESTS THIS COULD BE AN HOUR OR TWO
FAST.

IN SUMMARY...SEVERE WEATHER IS LIKELY ACROSS PARTS OF THE CWA
DURING THE NEXT 4-8 HOURS...ALTHOUGH THERE ARE STILL PLENTY OF
QUESTIONS REGARDING THE DEGREE OF COVERAGE. MOST LIKELY ZONE FOR
SEVERE POTENTIAL STILL SEEMS TO BE NORTH OF INTERSTATE 80 IN LINE
WITH SPC MDT RISK...BUT IF THINGS START GOING ALONG THE DRYLINE AS
THEY OFTEN DO WHEN LOW LEVEL LAPSE RATES GET INTO THE 9-10C/KM
RANGE...IT COULD BE A FAIRLY WIDESPREAD SEVERE COVERAGE FOR A FEW
HOURS. DAMAGING WINDS AND LARGE HAIL DEFINITELY THE MAIN
THREAT...ALTHOUGH IT MIGHT NOT TAKE LONG TO SPIN UP A QUICK
TORNADO IF A STORM CAN REMAIN DISCRETE IN THIS STRONGLY SHEARED
ENVIRONMENT. NOT EXPECTING A MAJOR HYDRO SITUATION...WITH FAIRLY
PROGRESSIVE NATURE OF CONVECTION LIKELY LIMITING MOST AREAS TO 1
INCH OF RAIN OR LESS.

ON TUESDAY...DRY AND SEASONABLY MILD CONDITIONS WILL PREVAIL IN
THE WAKE OF THE DEPARTING SHORTWAVE. AS MIXING PICKS UP A BIT IN
THE MORNING...WESTERLY BREEZES WILL PICK UP A BIT ESPECIALLY IN
NEB ZONES WITH SUSTAINED SPEEDS 15-20 MPH AND GUSTS TO AROUND 25
MPH OR SO. CERTAINLY NOT NEARLY AS WINDY AS TODAY THOUGH. FOR
HIGHS...NUDGED UP 1-2 DEGREES OVER PREV FCST MOST AREAS...AS FEEL
THAT WESTERLY COMPONENT AND PLENTY OF SUNSHINE SHOULD BOOST
TEMPERATURES SLIGHTLY ABOVE RAW NAM 2M TEMPS. THIS PUTS MOST AREAS
BETWEEN 77-83 DEGREES WITH WARMER SIDE IN KS ZONES.

TUESDAY NIGHT...KEPT THE 00Z-09Z PERIOD DRY...BUT SOMEWHAT
GRUDGINGLY INTRODUCED A SLIGHT POP ACROSS ROUGHLY SOUTHWEST 1/3 OF
CWA IN THE 09Z-12Z PERIOD...AS AT LEAST MODEST WARM AIR
ADVECTION/ISENTROPIC LIFT GETS GOING AS EVIDENCED IN THE H85-H7
LAYER. THE 18Z NAM HAS NO QPF...BUT THE 18Z GFS AT LEAST SKIRTS
FAR WESTERN ZONES SO WILL CARRY THIS SLIGHT POP FOR NOW WITH THE
IDEA THAT IT MIGHT BE OVERKILL. IF ANY PRE-SUNRISE STORMS DO
HAPPEN TO SNEAK IN...NOT EXPECTING SEVERE WEATHER ALTHOUGH HAIL UP
TO NICKEL SIZE CERTAINLY NOT OUT OF THE QUESTION. FOR LOW TEMPS
TUESDAY NIGHT STUCK CLOSE TO GUIDANCE BLEND...RANGING FROM AROUND
50 FAR NORTHWEST TO MID 50S SOUTHEAST.

LONG TERM...WEDNESDAY THROUGH MONDAY. THERE WILL BE A FEW SLIGHT
CHANCES OF PRECIPITATION IN WHAT GENERALLY WILL BE A HOT PERIOD.

LOW LEVEL SOUTHERLY FLOW WILL SEND MOIST/MUGGY AIR NORTHWARD INTO
OUR AREA ON WEDNESDAY MAKING FOR AN UNSTABLE AFTERNOON ENVIRONMENT.
THE CAP WILL BE WEAK AND JET LEVEL WINDS SHOULD STILL BE FAIRLY
STRONG OUT OF THE WEST...WHICH WILL ALLOW FOR MODEST WIND SHEAR.
HOWEVER...WEAK RIDGING ALOFT AT 500MB AND AN OVERALL LACK OF
FORCING/LIFTING MECHANISM WILL GREATLY LIMIT THUNDERSTORM
DEVELOPMENT. THEREFORE...WILL ONLY BE GOING WITH SLIGHT POPS ON
WEDNESDAY INTO WEDNESDAY NIGHT.

THURSDAY WILL BE A HOT AND DRY DAY...BUT THUNDERSTORMS THAT FORM
IN WESTERN NEBRASKA MIGHT SLIP AS FAR SOUTHEAST AS OUR WESTERN ZONES
LATE THURSDAY NIGHT. THIS ALSO APPEARS TO BE A RATHER SLIM CHANCE
AND WILL JUST BE GOING WITH SLIGHT POPS PRIMARILY NORTHWEST OF THE
TRI CITIES.

A FRONTAL BOUNDARY WILL PUSH THROUGH OUR FORECAST AREA ON FRIDAY
WHICH SHOULD COOL NORTHWEST ZONES BACK DOWN INTO THE 80S AND RESULT
IN A SLIGHT CHANCE OF THUNDERSTORMS ALONG THE BOUNDARY BY LATE
AFTERNOON INTO THE OVERNIGHT HOURS. THE BOUNDARY SHOULD BE LOCATED
OVER NORTHERN KANSAS OR NEAR THE NEBRASKA/KANSAS BORDER BY THAT TIME.

SATURDAY THROUGH NEXT MONDAY SHOULD BE HOT AND GENERALLY DRY WITH
WEAK UPPER LEVEL RIDGING ACROSS THE SOUTHERN AND CENTRAL PLAINS.
HIGH TEMPERATURES NEXT WEEKEND WILL RANGE FROM THE MID 80S TO LOWER
90S.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY UNTIL 1 AM CDT TUESDAY FOR NEZ039>041-046>049-
     060>064-072>077-082>087.

KS...WIND ADVISORY UNTIL 1 AM CDT TUESDAY FOR KSZ005>007-017>019.

&&
Hazardous weather outlook, May 30, 2:34 PM CDT, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
234 PM CDT MON MAY 30 2011

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
311200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
234 PM CDT MON MAY 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM DEVELOPMENT IS LIKELY ACROSS MUCH OF THE
OUTLOOK AREA THROUGH THE MID EVENING HOURS. HAIL TO THE SIZE OF
GOLF BALLS...THUNDERSTORM WIND GUSTS TO 80 MPH AND ISOLATED
TORNADOES WILL ALL BE POSSIBLE...WITH THE GREATEST THREAT FOR A
FEW TORNADOES FOCUSED NEAR AND WEST OF HIGHWAY 281 IN SOUTH
CENTRAL NEBRASKA. THE INITIAL STORM DEVELOPMENT WILL FOCUS ACROSS
WESTERN PORTIONS OF THE OUTLOOK AREA...WITH MANY AREAS EAST OF
HIGHWAY 281 UNLIKELY TO SEE MUCH ACTIVITY UNTIL AFTER 7 PM.

IN ADDITION TO THE THREAT OF SEVERE STORMS...A HIGH WIND WARNING
REMAINS IN EFFECT THROUGH MID EVENING FOR AREAS MAINLY WEST OF
HIGHWAY 281 AND SOUTH OF INTERSTATE 80. A WIND ADVISORY REMAINS IN
EFFECT THROUGH MID EVENING FOR THE REMAINDER OF THE OUTLOOK AREA.
PLEASE REFER TO THE LATEST HIGH WIND WARNING AND WIND ADVISORY
PRODUCTS FOR FURTHER DETAILS.

FINALLY...THE PLATTE RIVER NEAR KEARNEY NEBRASKA REMAINS NEAR
FLOOD STAGE. AS A RESULT...A FLOOD WARNING REMAINS IN EFFECT.
PLEASE SEE THE LATEST FLOOD STATEMENT FOR FURTHER INFORMATION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE WILL BE PERIODIC CHANCES OF THUNDERSTORMS FROM LATE TUESDAY
NIGHT THROUGH FRIDAY NIGHT ACROSS PORTIONS OF THE OUTLOOK AREA.
FOR THE MOST PART THESE THUNDERSTORMS WILL BE RATHER ISOLATED. A
FEW OF THE THUNDERSTORMS WEDNESDAY INTO WEDNESDAY NIGHT MAY BECOME
STRONG TO SEVERE.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION IS LIKELY AT SOME POINT LATE THIS
AFTERNOON INTO THIS EVENING ACROSS MUCH OF THE OUTLOOK AREA.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

PFANNKUCH

In the hours before

Local storm report, May 30, 9:45 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
945 PM CDT MON MAY 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0944 PM     HAIL             ALTON                   39.47N 98.95W
05/30/2011  E1.00 INCH       OSBORNE            KS   TRAINED SPOTTER

&&

GUERRERO
Local storm report, May 30, 9:46 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
946 PM CDT MON MAY 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     TSTM WND GST     DANNEBROG               41.12N 98.55W
05/30/2011  E75 MPH          HOWARD             NE   TRAINED SPOTTER

            ESTIMATED WIND SPEED REPORT

&&

PFANNKUCH
Local storm report, May 30, 9:48 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
948 PM CDT MON MAY 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0934 PM     TSTM WND GST     HASTINGS AIRPORT        40.60N 98.43W
05/30/2011  M53 MPH          ADAMS              NE   ASOS

            PEAK WIND GUST SO FAR AT HASTINGS AIRPORT

&&

PFANNKUCH
Local storm report, May 30, 9:54 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
954 PM CDT MON MAY 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     TSTM WND DMG     GRAND ISLAND            40.92N 98.37W
05/30/2011                   HALL               NE   AMATEUR RADIO

            TREE DOWN ON C STREET BETWEEN CUSTER AND BROADWELL

&&

PFANNKUCH
Local storm report, May 30, 9:59 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
959 PM CDT MON MAY 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0948 PM     TSTM WND GST     GRAND ISLAND AIRPORT    40.97N 98.32W
05/30/2011  M59 MPH          HALL               NE   ASOS

            WIND STILL GUSTING TO 59 MPH AT AIRPORT

&&

PFANNKUCH
Local storm report, May 30, 10:01 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1001 PM CDT MON MAY 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 PM     TSTM WND GST     AURORA AIRPORT          40.89N 97.99W
05/30/2011  M68 MPH          HAMILTON           NE   AWOS

            MEASURED AT AURORA AIRPORT

&&

PFANNKUCH

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 7:02 PM CDTSevere Thunderstorm WarningGIDDawson43 min
May 30, 7:28 PM CDTTornado WarningGIDDawson32 min
May 30, 7:43 PM CDTSevere Thunderstorm WarningGIDBuffalo, Dawson, Gosper, Phelps47 min
May 30, 7:57 PM CDTSevere Thunderstorm WarningGIDFurnas, Harlan33 min
May 30, 8:05 PM CDTTornado WarningGIDBuffalo, Dawson25 min
May 30, 8:10 PM CDTSevere Thunderstorm WarningGIDGreeley, Howard, Sherman, Valley50 min
May 30, 8:11 PM CDTSevere Thunderstorm WarningGIDGreeley, Howard, Sherman, Valley49 min
May 30, 8:23 PM CDTSevere Thunderstorm WarningGIDBuffalo, Dawson, Franklin, Furnas, Harlan, Kearney and 1 more37 min
May 30, 8:38 PM CDTTornado WarningGIDBuffalo37 min
May 30, 8:57 PM CDTSevere Thunderstorm WarningGIDGreeley, Howard, Sherman, Valley48 min
May 30, 8:59 PM CDTSevere Thunderstorm WarningGIDAdams, Buffalo, Franklin, Hall, Harlan, Howard and 2 more46 min
May 30, 9:03 PM CDTTornado WarningGIDAdams, Kearney27 min
May 30, 9:20 PM CDTTornado WarningGIDFranklin, Webster25 min
May 30, 9:25 PM CDTTornado WarningGIDAdams, Clay23 min
May 30, 9:34 PM CDTSevere Thunderstorm WarningGIDHamilton, Merrick, Nance41 min
May 30, 9:36 PM CDTSevere Thunderstorm WarningGIDHamilton, Howard, Merrick, Nance39 min
May 30, 9:40 PM CDTSevere Thunderstorm WarningGIDAdams, Clay, Franklin, Hall, Hamilton, Kearney and 2 more50 min
May 30, 10:24 PM CDTSevere Thunderstorm WarningGIDClay, Fillmore, Nuckolls, Thayer51 min
May 30, 10:34 PM CDTTornado WarningGIDFillmore, Nuckolls, Thayer26 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.